Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 07-03-2007, 09:51 AM   #1
Member
Kellarella has no updates.
 
Member Since: Mar 2006
Location: Australia
Posts: 47
8 yr Member
Default Valium and Lexapro

hey everyone,

I was wondering whether I can take valium whilst on lexapro?

I only started back on lexapro today, I took it about a year ago, but I can't really remember what I was like on it, just that I didn't have any bad side effects, few headaches that was about it.

I'm not sure whether it's a side effect so soon, or just me worrying about it, but I have been really really anxious tonight, like way more anxious than I have been lately. Really fidgety and tight stomach.

I want to take a valium to sleep, but I am not sure whether I can?

If anyone knows, that would be great,

Thanks

Kel xx
Kellarella is offline   Reply With Quote
Unread 07-03-2007, 08:30 PM   #2
Grand Member
Hopefull has no updates.
 
Member Since: Nov 2005
Posts: 732
8 yr Member
Default Re: Valium and Lexapro

I would be careful about that because Lexapro is supposedly able to make one drowsy. It doesn't make me drowsy but it might strengthen the effect of Valium. I couldn't sleep my first night on Lexapro either because of the stomach "nausea." I think the word should be feeling like you want to throw up rather than "nausea."
If you want a good answer on this, stop by and talk to your pharmacist. Doctors are hard to see but a pharmacist is easier to access. I would talk to my pharmacist or doctor before trying Valium and Lexapro. Does the doctor who prescriped Lexapro know that you are on Valium? My doctor ask me what else I was on before she prescriped Lexapro. I hope you sleep okey tonight. If not, I managed to sleep better after the first night. The stomach upset decreased enough for me to sleep with Lexapro in my blood stream.
Hopefull is offline   Reply With Quote
Unread 07-08-2007, 08:31 AM   #3
Member
adele96 has no updates.
 
Member Since: May 2007
Location: melbourne, australia
Posts: 40
5 yr Member
Default Re: Valium and Lexapro

everyone reacts differently to drugs. i have not had any side affects to lexapro. nor did i have any when i took both lexapro and valium for a few weeks. so you can take both at the same time. lexapro should only make you drowsy for a few days and then wear off. some people loose sleep. so you should not have any problems. they are compatible, but i have to re-iterate....people react to drugs differently. didn't affect me, but then you're not me. you can always ask your doctor though.
adele96 is offline   Reply With Quote
Unread 07-08-2007, 12:00 PM   #4
Member
 
OliviaC's Avatar
OliviaC has no updates.
 
Member Since: Feb 2007
Location: Northeast USA
Posts: 163
My Mood:

5 yr Member
Default Re: Valium and Lexapro

I saw a prominent psychopharmacologist very famous in the field, and he told me I could take Lexapro with my xanax (low dose, and a benzo like valium). He said I might be able to reduce the xanax further while on the lexapro. My goal is off the xanax or down to .5mg. from 1.5.
OliviaC is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Lexapro -> Paxil -> Lexapro -> ? (poss. Effexor) Christina86 Psychiatric Medications 7 05-04-2008 03:02 AM
Valium evildouble102 Psychiatric Medications 3 08-11-2007 04:47 AM
Valium SandyWeb Psychiatric Medications 15 06-26-2007 07:47 PM
Valium/Diazepams nicole84 Psychiatric Medications 4 04-19-2007 07:40 PM
Valium instead of Xanax? jenniscared Psychiatric Medications 4 03-18-2003 02:53 AM


All times are GMT -5. The time now is 10:53 AM.


Powered by vBulletin® — Copyright © 2000 - 2014, Jelsoft Enterprises Ltd.
">

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity Guidelines Help

Helplines and Lifelines
eTrust Pro Certified